A degree bound for families of rational curves on surfaces

Niels Lubbes

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


We give an upper bound for the degree of rational curves in a family that covers a given birationally ruled surface in projective space. The upper bound is stated in terms of the degree, sectional genus and arithmetic genus of the surface. We introduce an algorithm for constructing examples where the upper bound is tight. As an application of our methods we improve an inequality on lattice polygons.
Original languageEnglish (US)
Pages (from-to)30-47
Number of pages18
JournalJournal of Pure and Applied Algebra
Issue number1
StatePublished - Jan 2019
Externally publishedYes

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'A degree bound for families of rational curves on surfaces'. Together they form a unique fingerprint.

Cite this